# SDR CA090707006

- Difficulty date: July 7, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Engine: Lyc O235L2C
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: 4381
- Condition: Failed
- Location: Magneto
- Component: Magneto, Slick, 4381
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENG WAS RECEIVED FOR PROP STRIKE INSP.  MAGS WERE REMOVED AND 500 HR INSP PERFORMED.  THIS MAG WAS OPENED AND GREASE WAS FOUND ON NYLON ROTOR AND DISTRIBUTOR GEAR TEETH. MFG MANUAL STATES NO LUBRICANT SHOULD BE USED ON THESE GEARS DUE TO NYLONS "SELF LUBRICATING" PROPERTIES. WHEN DISTRIBUTOR BLOCK ASSY WAS REMOVED COIL TAB WAS FOUND TO HAVE A RING SHAPED WEAR PATTERN ON IT.  COIL TAB WAS FOUND PROTRUDING ABOVE HSG SPLIT LINE APPROX .0312".  MFG STATES TAB SHOULD BE LEVEL WITH OR .0312" BELOW THE HSG SPLIT LINE. THIS MAG HAD A O/H STICKER ON IT WITH A DATE OF 10/9/2007 REF NR 15373.  HAVE DONE ESTIMATES TO O/H  MAGS BUT DUE TO MFG MANUAL STATING ALL INTERNAL COMPONENTS MUST BE REPLACED WITH NEW AT O/H (EXCEPT FOR THE HGS AND ROTOR) CANNOT ECONOMICALLY PERFORM AN O/H. COIL WAS REMOVED FROM THIS MAG BECAUSE OF WEAR RING AND BATCH NR ON BOTTOM OF COIL WAS 010604, INDICATING IT WAS PRODUCED IN 2004. THIS MAG WAS PRODUCED IN JAN. OF 2004 ACCORDING TO THE SN OF THE MAG AND IT SEEMS AS IF THIS IS THE ORIGINAL COIL THE MAG WAS MADE WITH. AN ESTIMATE WAS PROVIDED TO CLEAN AND REPAIR THE MAG.
